Alert archive / Michigan / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 62, NWS Grand Rapids, MI

July 26, 2007Ottawa County, Michigan

NWS Grand Rapids, MI issued this severe thunderstorm warning at Jul 26, 2007, 7:39 PM EDT for Ottawa County, Michigan. It was in force for 19 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 26, 2007, 7:39 PM EDT (23:39 UTC)
Expired
Jul 26, 2007, 7:58 PM EDT
In force
19 min
Issued by
NWS Grand Rapids, MI
Area
Counties, with a storm outline in the text

County Ottawa County, MI

The radar

The Grand Rapids radar (KGRR), 37 km from the middle of the area, began a volume at 23:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 26, 7:45 PM EDTHAIL 0.53 Wnw Coopersville, MIUP TO DIME SIZE HAIL REPORTED
Jul 26, 7:50 PM EDTHAIL 0.53 Wnw Coopersville, MIUP TO DIME SIZE HAIL REPORTED

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 11.7 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2007-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 23 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2007-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
23 J/kg
Mixed-layer CIN
-74 J/kg
Mixed-layer LCL
861 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KGRR 262340
SVRGRR
MIC139-270030-
/O.NEW.KGRR.SV.W.0062.070726T2339Z-070727T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
739 PM EDT THU JUL 26 2007

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS
HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  OTTAWA COUNTY IN SOUTHWEST MICHIGAN

* UNTIL 830 PM EDT

* AT 737 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL. 
  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 75MILES
  NORTHWEST OF COOPERSVILLE TO GRAND HAVEN...AND MOVING SOUTHEAST AT
  30 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  WEST OLIVE BY 745 PM EDT
  CONKLIN...DENNISON AND LISBON BY 750 PM EDT
  WRIGHT AND RUSK BY 755 PM EDT
  
THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

LAT...LON 4311 8598 4310 8626 4282 8617 4282 8581
      4299 8580 4315 8580 4315 8589 4311 8591

$$

OSTUNO
2 follow-up statements
000 
WUUS53 KGRR 262347 CCA
SVRGRR
MIC139-270030-
/O.COR.KGRR.SV.W.0062.070726T2339Z-070727T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING...CORRECTED
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
739 PM EDT THU JUL 26 2007

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS
HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  OTTAWA COUNTY IN SOUTHWEST MICHIGAN

* UNTIL 830 PM EDT

* AT 737 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL. 
  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES
  NORTHWEST OF COOPERSVILLE TO GRAND HAVEN...AND MOVING SOUTHEAST AT
  30 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  WEST OLIVE BY 745 PM EDT
  CONKLIN...DENNISON AND LISBON BY 750 PM EDT
  WRIGHT AND RUSK BY 755 PM EDT
  
THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

LAT...LON 4311 8598 4310 8626 4282 8617 4282 8581
      4299 8580 4315 8580 4315 8589 4311 8591

$$

OSTUNO
000 
WWUS53 KGRR 262358
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
758 PM EDT THU JUL 26 2007

MIC139-270008-
/O.CAN.KGRR.SV.W.0062.000000T0000Z-070727T0030Z/
OTTAWA MI-
758 PM EDT THU JUL 26 2007

...THE SEVERE THUNDERSTORM WARNING FOR OTTAWA COUNTY IS CANCELLED...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED AND IS NO LONGER
SEVERE. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

LAT...LON 4311 8598 4310 8626 4282 8617 4282 8581
      4299 8580 4315 8580 4315 8589 4311 8591

$$
OSTUNO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 3:55 PM EDT, 3 hours 44 minutes earlier.

Area forecast discussion, Jul 26, 3:55 PM EDT, 3 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
355 PM EDT THU JUL 26 2007

LATEST UPDATE...ALL BUT AVIATION AND LONG TERM...

.SYNOPSIS... (355 PM EDT THU JUL 26 2007)
THE UPPER LOW WAS CENTERED OVER THE MICHIGAN THUMB AREA AT NOON
TODAY. HOWEVER IT WILL BE BOOTED OUT OF THE GREAT LAKES BY A STRONG
NORTHERN STREAM WAVE DIGGING INTO THE EASTERN LONG WAVE TROUGH
TONIGHT AND FRIDAY. THAT PROCESS WILL BRING A CONSIDERABLE AMOUNT OF
RAIN TO SOUTHWEST MICHIGAN TONIGHT INTO FRIDAY MORNING.  A CANADIAN
COLD FRONT WILL CROSS THE AREA FRIDAY AFTERNOON BRINGING DRY WEATHER
BACK TO THE REGION ON SATURDAY INTO SUNDAY.

.SHORT TERM... (355 PM EDT THU JUL 26 2007)
THE MOST SIGNIFICANT CONVECTION WILL BE BETWEEN 03Z AND 15Z FRIDAY
AS THE WARM FRONT PUSHES EAST THROUGH THE CWA. CONVECTION CURRENTLY
IS OVER LAKE MICHIGAN WITH THE CELLS MOVING SOUTH WHILE THE AREA IS
SLOWLY MOVING EAST. THE CONVECTION IS AHEAD OF A WARM FRONT THAT
WILL MOVE THROUGH THE CWA OVERNIGHT. A 35 KNOT WESTERLY LOW LEVEL
JET DEVELOPS THIS EVENING AND WILL BE AIMED AT THE GRAND RAPIDS AND
MUSKEGON AREAS BY 06Z.  AT THE SAME TIME...THERE WILL BE A NORTHERLY
70 KNOT UPPER JET OVER LAKE MICHIGAN.  THE RESULT WILL BE UP TO 40
KNOTS OF DEEP LAYER SHEAR AND UP TO 800 J/KG OF 850 MB COMPUTED
CAPE. THIS FOCUS FOR STORMS WILL PUSH EAST OF OUR CWA BY 15Z. WHILE
THERE IS SOME CHANCE OF THUNDERSTORMS DURING THE DAY TIME HOURS OF
FRIDAY AHEAD OF THE CANADIAN COLD FRONT... THE INSTABILITY IS
SHALLOW AND THE CAPE IS NARROW THUS I DO NOT EXPECT THESE STORM TO
BE ALL THAT STRONG.  MOST OF THE SIGNIFICANT RAINFALL AND STRONG
THUNDERSTORM ACTIVITY WILL BE WITH THE WARM FRONT TONIGHT.

ONCE THE SECONDARY COLD FRONT... OR CANADIAN COLD FRONT COMES
THROUGH LATE SATURDAY AFTERNOON. IT WILL BE SLOW TO CLEAR BEHIND IT
AS THERE IS A SECONDARY SHORTWAVE THAT TRAILS THE LEAD WAVE. THUS WE
KEPT A CHANCE OF SHOWERS INTO SATURDAY MORNING. NOTE THAT THE 850 MB
FLOW IS CYCLONIC INTO SATURDAY AFTERNOON OVER A GOOD PART OF LOWER
MICHIGAN.

FINALLY RIDGING BUILDS IN SATURDAY NIGHT AND SKIES WILL CLEAR. THE
REALLY COOL AND DRY AIR WILLS STAY IN CANADA...NORTH OF THE PRIMARY
POLAR JET... WHICH WILL BE NORTH OF 55 N AT 00Z SUNDAY.

&&

.LONG TERM... (324 PM EDT THU JUL 26 2007)
HIGH PRESSURE OVER THE GREAT LAKES REGION WILL CONTROL OUR WEATHER
FOR SUNDAY THROUGH WEDNESDAY. THIS SYSTEM WILL PROVIDE DRY WEATHER.
NEAR SEASONABLE TEMPERATURES ARE EXPECTED SUNDAY AND MONDAY.  A
THERMAL RIDGE AT 850 MB WILL DROP DOWN FROM THE U.P. TUESDAY INTO
WEDNESDAY.  THIS WILL ALLOW FOR A WARMING TREND TO ABOVE NORMAL
TEMPERATURE FOR THE MIDDLE PART OF THE WEEK.  FOR THE END OF THE
WEEK A STRONG AREA OF LOW PRESSURE OVER HUDSON BAY SHOULD SEND A
STRONGER COLD FRONT IN OUR DIRECTION...WITH PERHAPS A BETTER CHANCE
FOR SOME SHOWERS AND THUNDERSTORMS.  MODELS ARE IN REASONABLE
AGREEMENT ON THIS SCENARIO.

&&

.AVIATION... (159 PM EDT WED JUL 25 2007)
THE ATMOSPHERE WAS SLOWLY DESTABILIZING AT 17Z. CONVECTIVE
TEMPERATURES ARE AROUND 72...MOST LOCATIONS ARE THERE. RW AND TRW
SHOULD BEGIN DEVELOPING BY 19Z AROUND THE REGION. MVFR CONDITIONS
SHOULD GIVE WAY TO VFR AS THE ATMOSPHERE MIXES THIS AFTERNOON. THE
UPPER LOW WILL BE DEPARTING OFF TO THE NORTHEAST THIS EVENING.  THIS
IS WHEN A MORE CONCENTRATED BAND OF RW AND TRW WILL MOVE INTO THE
KMKG TO KGRR TO KBTL AREA.  HOW WIDESPREAD THE T WILL BE IS UNCLEAR
AT THIS TIME.  HOWEVER GIVEN THE VERY MOIST AIRMASS THAT WILL BE
MOVING IN...MVFR OR LOWER CONDITIONS ARE LIKELY TO RETURN BY 03Z.
THEN THROUGH 18Z FRI...THE VERY MOIST AIRMASS WILL STILL BE IN PLACE
SO BR/HZ...WIDESPREAD RW AND EVEN SOME TRW SHOULD CONTINUE.

&&

.MARINE... (355 PM EDT THU JUL 26 2007)
THE THUNDERSTORMS TONIGHT WILL BE THE THE STRONGEST AND HAVE THE
WIDEST COVERAGE. GUSTY WINDS...SMALL HAIL AND FREQUENT CLOUD TO
WATER LIGHTING IS EXPECTED WITH THE STRONGEST STORMS OVERNIGHT.
ANY THUNDERSTORMS FRIDAY WILL BE ISOLATED AFTER 15Z. WINDS WILL THEN
SWITCH AROUND TO THE NORTH/NORTHWEST BEHIND THE COLD FRONT ON
FRIDAY. WINDS MAY BE STRONG ENOUGH THAT WAVES WILL GET CLOSE TO
SMALL CRAFT CRITERIA IN OUR EXTREME SOUTHERN NEAR SHORE AREA...SOUTH
OF SOUTH HAVEN FRIDAY NIGHT INTO SATURDAY.

&&

.HYDROLOGY... (355 PM EDT THU JUL 26 2007)
ONCE AGAIN...LOCALLY HEAVY RAINFALL IS EXPECTED OVERNIGHT INTO
FRIDAY MORNING. THE HEAVY RAINFALL WILL BE MORE WIDESPREAD THAN ON
THURSDAY. STILL GIVEN THE FLASH FLOOD GUIDANCE...WHICH IS FOR THE
MOST PART OVER 4 INCHES IN 6 HOURS...ANY FLOODING WILL BE MORE OF
THE URBAN AND SMALL STREAM TYPE. DRY WEATHER WILL RETURN BY SATURDAY.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...NONE.

&&

SHORT TERM: WDM
LONG TERM: MJS
AVIATION: MJS
MARINE: WDM
HYDROLOGY: WDM
Hazardous weather outlook, Jul 26, 6:50 PM EDT, 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
650 PM EDT THU JUL 26 2007

MIZ037>040-043>046-050>052-056>059-064>067-071>074-270830-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
650 PM EDT THU JUL 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TONIGHT

TONIGHT A LARGE AREA OF THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL
WILL SPREAD WEST TO EAST ACROSS THE COUNTY WARNING AREA.  THE MAIN
THREAT WILL BE LOCALLY HEAVY RAINFALL. WHERE THE STORMS PERSIST
LOCALLY SEVERAL INCHES OF RAIN COULD FALL.  URBAN AND SMALL STREAM
FLOODING MAY OCCUR.  AN ISOLATED SEVERE THUNDERSTORM WITH HAIL TO AN
INCH IN DIAMETER AND WIND GUSTS TO 60 MPH CANNOT BE RULED OUT. STORM
MOVEMENT WILL BE SOUTH AT AROUND 15 MPH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL ARE LIKELY ON FRIDAY AS A
COLD FRONT MOVES THROUGH THE REGION. ORGANIZED SEVERE WEATHER IS NOT
EXPECTED AT THIS TIME...BUT A FEW ISOLATED SEVERE WIND AND HAIL
EVENTS CANNOT BE RULED OUT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ844>849-270830-
ST JOSEPH TO SOUTH HAVEN-SOUTH HAVEN TO HOLLAND-
HOLLAND TO GRAND HAVEN-GRAND HAVEN TO WHITEHALL-
WHITEHALL TO PENTWATER-PENTWATER TO MANISTEE-
650 PM EDT THU JUL 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TONIGHT

AREAS OF FOG AND HAZE MAY RESTRICT VISIBILITIES ON LAKE MICHIGAN
THROUGH TONIGHT.

NUMEROUS THUNDERSTORMS WITH HEAVY RAINFALL ARE EXPECTED TONIGHT. THE
MAIN THREAT WILL BE THE LOCALLY HEAVY RAINFALL. HOWEVER AN ISOLATED
SEVERE THUNDERSTORM WITH A WIND GUST TO 60 MPH AND HAIL TO ONE INCH
CANNOT BE RULED OUT. STORM MOVEMENT WILL BE SOUTH AT AROUND 15 MPH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL ARE LIKELY ON FRIDAY AS A
COLD FRONT MOVES THROUGH THE REGION. ORGANIZED SEVERE WEATHER IS NOT
EXPECTED AT THIS TIME...BUT A FEW ISOLATED SEVERE WIND AND HAIL
EVENTS CANNOT BE RULED OUT.

INCREASING NORTH WINDS ON FRIDAY NIGHT BEHIND THE COLD FRONT WILL
RESULT IN WAVES HAZARDOUS TO SMALL CRAFT AS WELL AS THE POSSIBILITY
OF RIP CURRENTS. LARGE WAVES WILL CONTINUE INTO SATURDAY THEN
SUBSIDE SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

MEADE WDM MJS

In the hours before

Special weather statement, Jul 26, 6:52 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
652 PM EDT THU JUL 26 2007

MIZ050-262315-
MUSKEGON-
652 PM EDT THU JUL 26 2007

...SPECIAL WEATHER STATEMENT...

AT 650 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MONTAGUE...OR 12 MILES NORTHWEST OF
MUSKEGON...MOVING SOUTHEAST AT 35 MPH.

UP TO DIME SIZE HAIL...WINDS UP TO 50 MPH...CONTINUOUS CLOUD TO
GROUND LIGHTNING...AND HEAVY DOWNPOURS ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IN OR NEAR THE PATH INCLUDE...LAKEWOOD CLUB...MUSKEGON AND
ROOSEVELT PARK.

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. PONDING OF WATER ON ROADS MAY IMPEDE TRAVEL. DO NOT ATTEMPT
TO CROSS FLOODED ROADWAYS.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4347 8644 4335 8645 4313 8625 4314 8596
      4325 8605 4345 8607

OSTUNO
Special weather statement, Jul 26, 7:03 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
703 PM EDT THU JUL 26 2007

MIZ064-065-072-262330-
ALLEGAN-BARRY-KALAMAZOO-
703 PM EDT THU JUL 26 2007

...SPECIAL WEATHER STATEMENT...

AT 659 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES NORTHWEST OF RICHLAND...OR NEAR
PLAINWELL...MOVING SOUTHEAST AT 30 MPH.

UP TO DIME SIZE HAIL...WINDS GREATER THAN 40 MPH...CONTINUOUS CLOUD
TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IN OR NEAR THE PATH INCLUDE...RICHLAND AND AUGUSTA.

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4251 8554 4246 8566 4222 8532 4244 8540

OSTUNO
Local storm report, Jul 26, 7:18 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
718 PM EDT THU JUL 26 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     HAIL             MUSKEGON                43.23N 86.26W
07/26/2007  E1.00 INCH       MUSKEGON           MI   TRAINED SPOTTER

&&

NJJ
Local storm report, Jul 26, 7:21 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
721 PM EDT THU JUL 26 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0719 PM     HAIL             NORTH MUSKEGON          43.25N 86.27W
07/26/2007  M0.50 INCH       MUSKEGON           MI   TRAINED SPOTTER

&&

NJJ
Special weather statement, Jul 26, 7:21 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
721 PM EDT THU JUL 26 2007

MIZ056-262345-
OTTAWA-
721 PM EDT THU JUL 26 2007

...SPECIAL WEATHER STATEMENT...

AT 720 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES NORTH OF GRAND HAVEN...OR NEAR
MUSKEGON...MOVING SOUTHEAST AT 25 MPH.

UP TO DIME SIZE HAIL...WINDS GREATER THAN 40 MPH...CONTINUOUS CLOUD
TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IN OR NEAR THE PATH INCLUDE...GRAND HAVEN.

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4312 8602 4312 8633 4284 8606 4301 8581

OSTUNO
Local storm report, Jul 26, 7:32 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
732 PM EDT THU JUL 26 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 PM     HAIL             MUSKEGON                43.23N 86.26W
07/26/2007  M0.75 INCH       MUSKEGON           MI   EMERGENCY MNGR

            ENOUGH HAIL TO COVER THE SURFACE OF A CAR. REPORTED AT
            THE AIRPORT.

&&

NJJ

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 8:24 PM EDTSpecial Weather StatementGRRMontcalm51 min
Jul 25, 9:30 PM EDTSpecial Weather StatementGRRLake75 min
Jul 25, 9:41 PM EDTSpecial Weather StatementGRROttawa79 min
Jul 25, 10:22 PM EDTSpecial Weather StatementGRROttawa53 min
Jul 26, 4:09 PM EDTSpecial Marine WarningGRR96 min
Jul 26, 6:24 PM EDTSpecial Weather StatementGRRBarry36 min
Jul 26, 6:52 PM EDTSpecial Weather StatementGRRMuskegon23 min
Jul 26, 7:03 PM EDTSpecial Weather StatementGRRKalamazoo27 min
Jul 26, 7:11 PM EDTSevere Thunderstorm WarningGRRMuskegon37 min
Jul 26, 7:21 PM EDTSpecial Weather StatementGRROttawa24 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.